Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 107, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Oct 31, 1997, 5:21 PM EST for Seminole County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 1997, 5:21 PM EST (22:21 UTC)
- Expired
- Oct 31, 1997, 6:25 PM EST
- In force
- 64 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 1:45 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 312220 RRA SVRMLB FLC095-097-117-312325- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 521 PM EST FRI OCT 31 1997 THE NATIONAL WEATHER SERVICE IN MELBOURNE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 625 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...SEMINOLE COUNTY ...ORANGE COUNTY ...OSCEOLA COUNTY AT 515 PM...WEATHER RADAR INDICATED A LINE OF SEVERE THUNDESTORMS EXTENDING FROM APOPKA TO WINTER GARDEN TO NEAR DISNEY. THESE STORMS WILL MOVE NORTHEAST AT 30 MPH AND WILL AFFECT AREAS FROM NEAR LAKE MONROE TO DOWNTOWN ORLANDO TO KISSIMMEE/ST. CLOUD. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE READY TO GO TO A SAFE PLACE IF SEVERE THUNDERSTORMS MOVE TOWARD YOUR AREA, ESPECIALLY IF YOU LIVE IN A $MOBILE HOME.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 2:13 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 31, 2:13 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 212 PM EST FRI OCT 31 1997 CURRENTLY...CLOUD PATTERN ON SATELLITE SHOWS WELL DEFINED AREA OF DIFFLUENT FLOW ALOFT OVER EASTERN HALF OF GULF. WARM FRONT...AS EXPECTED...HAS BEEN QUITE SLOPPY WITH DEBRIS CLOUDS/RAIN COVERING MUCH OF THE AREA. MOST ACTIVE STORMS FOLLOWING SOUTHERN EDGE OF CLOUD FIELD WHERE BEST INFLOW/INSTABILITY WAS OCCURRING. TONIGHT...MODELS LOOK SIMILAR IN LIFTING SHORTWAVE NORTHEAST LATE. IT APPEARS THAT THIS WILL RESULT IN DIMINISHING OF LARGE SHOWER/STORM COMPLEX LATER TONIGHT...SIMILAR TO WHAT IS NOW OCCURRING OVER THE CENTRAL GULF. CATEGORICAL POPS LOOK GOOD. SATURDAY...MODELS SHOW MID/UPPER DRYING AS VORT LOBE PASSES BY EARLY IN THE DAY...WITH MAX HEATING PERIOD BEING DOMINATED BY DOWNWARD VERTICAL MOTION. THEREFORE THE SMALL CHANCE OF SHOWERS DEPICTED BY THE ETA/NGM LOOKS GOOD...AND PROBABLY OCCURRING MAINLY DURING THE MORNING AS WEAKENING LINE OF SHOWERS DROPS SOUTHEAST THROUGH THE AREA. SATURDAY NIGHT/SUNDAY...NEXT SHORTWAVE DROPPING THROUGH EASTERN TROUGH WILL SWING A COLD FRONT TOWARDS THE AREA. THOUGH WORKING ON LESS AVAILABLE MOISTURE THAN CURRENT SYSTEM...WIND FIELDS WILL. BE STRONG SO EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS. INTERESTINGLY THE AVN SLOWS THE COLD FRONT...HANGING IT UP OVER THE CENTRAL PENINSULA WHICH MAY PLAY HAVOC WITH TEMPS/POPS FOR SUNDAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:34 PM EST | Tornado Warning | MLB | Osceola | 41 min |
| Oct 31, 4:08 PM EST | Tornado Warning | MLB | Osceola | 57 min |
| Oct 31, 4:47 PM EST | Tornado Warning | MLB | Seminole | 43 min |
| Oct 31, 5:14 PM EST | Tornado Warning | MLB | Brevard | 61 min |
| Oct 31, 5:15 PM EST | Tornado Warning | MLB | Brevard | 55 min |
| Oct 31, 5:21 PM EST | Severe Thunderstorm Warning | MLB | Orange, Osceola | 64 min |
| Oct 31, 5:25 PM EST | Tornado Warning | MLB | Seminole | 60 min |
| Oct 31, 5:46 PM EST | Tornado Warning | MLB | Volusia | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.